MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VERSACROSS ACCESS SOLUTION; PERCUTANEOUS ATRIAL CATHETER KIT

BOSTON SCIENTIFIC CORPORATION VERSACROSS ACCESS SOLUTION; PERCUTANEOUS ATRIAL CATHETER KIT
Model Number VXSK0132
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the pulmonary vein isolation procedure to treat paroxysmal atrial fibrillation versacross access solution kit was selected for use.It has been mentioned that versacross sheath, dilator, and pigtail rf wire inserted into femoral access site, guided up to superior vena cava (visualized on fluoroscopy).Physician then attempted to retract the pigtail wire into the dilator to begin drop-down for transseptal access.Observed tip of wire knotted on fluoroscopy and the physician was unable to retract fully inside dilator.The procedure was completed successfully by using a new versacross kit.No patient complications have been reported.The product is expected to be returned.
 
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that during the pulmonary vein isolation procedure to treat paroxysmal atrial fibrillation versacross access solution kit was selected for use.It has been mentioned that versacross sheath, dilator, and pigtail rf wire inserted into femoral access site, guided up to superior vena cava (visualized on fluoroscopy).Physician then attempted to retract the pigtail wire into the dilator to begin drop-down for transseptal access.Observed tip of wire knotted on fluoroscopy and the physician was unable to retract fully inside dilator.The procedure was completed successfully by using a new versacross kit.No patient complications have been reported.The product is expected to be returned.It was further reported that multiple attempts were required to track-up/track-down in order to locate the correct positioning on the fossa.Knot in wire was noted before positioning on the fossa.The physician did not attempt to drop down from svc and "tent" at fossa with that wire.
 
Additional Manufacturer Narrative
Investigation summary: with all the available information, boston scientific concludes that the reported tip of wire(rfw) knotted was confirmed as the analysis of the returned device found knot in rfw.Device history record review: it was confirmed this device met specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Device technical analysis: visual inspection confirmed the knot in rfw.From the information provided in the complaint summary, the potential root cause cannot be determined with full certainty.It is considered most likely that user technique during preparation and/or use contributed, although the anatomy may have also impacted the event.It is highly unlikely the device was received knotted as the distal curve undergoes 100% inspection.Risk assessment: a risk review performed for the versacross rf wire device confirmed that the event of knotting is a known event defined in the product's risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Product risk benefit includes consideration of risk severity and rate, and the overall residual risk of the versacross rf wire device is acceptable.Labeling review: based on the information provided, there is no evidence that the device was used in a manner inconsistent with the labelled indications/instructions for use.Investigation conclusion: the reported event was confirmed the reported analysis of the returned device confirmed the allegation.The cause not established code was selected based on the information available.The physician technique during preparation and/or use as well as the patient anatomy may have caused or contributed.
 
Event or Problem Description

Brand Name
VERSACROSS ACCESS SOLUTION
Common Device Name
PERCUTANEOUS ATRIAL CATHETER KIT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
multitenant #2, street #58 zon
cartago, 03 30106
CS   30106
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key24391897
Report Number2124215-2026-09342
Device Sequence Number10279124
Product Code OFK
UDI-Device Identifier00685447019879
UDI-Public(01)00685447019879(17)281019(10)38150398
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K183655
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVXSK0132
Device Catalogue NumberVXSK0132
Device Lot Number0038150398
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2026
Supplement Date Received by Manufacturer02/11/2026
03/26/2026
Initial Report FDA Received Date02/19/2026
Supplement Report FDA Received Date03/06/2026
04/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexMale
Patient Weight75 KG